COVID-19 Update - This is to inform you that the Government of India has announced a complete lockdown in India 22nd March 2020 to 14th April 2020. As a result, our offices will now be closed till 14th April 2020 and all our employees will be working from home. Office telephones will not be answered, and therefore you are requested to direct all your queries related to manuscript submission, review process, publication etc. at below mentioned details. editor@innovativepublication.com, rakesh.its@gmail.com, Mob. 8826373757, 8826859373, 9910947804

Article view: 469

Article download: 193

Panacea Journal of Medical Sciences


Phenytoin induced cerebellar atrophy: A case report


Full Text PDF Share on Facebook Share on Twitter


Author Details : Kumari Pratima, Shivlok Narayan, Alka Agarwal

Volume : 8, Issue : 1, Year : 2018

Article Page : 43-45


Suggest article by email

Abstract

The significant dose-related as well as idiosyncratic drug toxicity are encountered in pediatric practice occasionally due to the zero order pharmacokinetics and narrow therapeutic margin of phenytoin. Among uncommon side effects reported in patients with phenytoin exposure are cerebellar atrophy and at times its clinical presentation is masquerading as acute encephalitis. An unusual presentation of phenytoin toxicity in a 15-year-old girl suffering from multiple tubercular with seizure who developed bilateral cerebellar atrophy besides other features of Phenytoin toxicity over 3 years of drug use has been reported here along with possible approaches to minimize the possibility of dosing error in its prescription.

Keywords: Phenytoin, Cerebellar atrophy, Multiple tuberculoma.

Doi : 10.18231/2348-7682.2018.0010

How to cite : Pratima K, Narayan S, Agarwal A, Phenytoin induced cerebellar atrophy: A case report. Panacea J Med Sci 2018;8(1):43-45

Copyright © 2018 by author(s) and Panacea J Med Sci. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (CC BY 4.0) (creativecommons.org)